Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 14, 2021, 3:19 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 14, 2021, 4:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
693 WHUS74 KHGX 140819 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 319 AM CDT Wed Apr 14 2021 GMZ350-141100- /O.EXP.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ /O.NEW.KHGX.SC.Y.0038.210414T0819Z-210414T1100Z/ /O.CON.KHGX.MF.Y.0026.000000T0000Z-210414T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- 319 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 to 2 NM. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM. * WHEN...For the Dense Fog Advisory, until 5 AM CDT early this morning. For the Small Craft Advisory, until 6 AM CDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ330-335-355-370-375-141100- /O.EXP.KHGX.SC.Y.0037.000000T0000Z-210414T0800Z/ /O.NEW.KHGX.SC.Y.0038.210414T0819Z-210414T1100Z/ Matagorda Bay-Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 319 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
528 WHUS74 KHGX 141041 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 541 AM CDT Wed Apr 14 2021 GMZ330-335-350-355-370-375-141600- /O.EXT.KHGX.SC.Y.0038.000000T0000Z-210414T1600Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 541 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS74 KHGX 141431 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 931 AM CDT Wed Apr 14 2021 GMZ330-335-350-355-141545- /O.CAN.KHGX.SC.Y.0038.000000T0000Z-210414T1600Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 931 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds in the Bays and nearshore Gulf waters has fallen below the advisory threshold. $$ GMZ370-375-141800- /O.EXT.KHGX.SC.Y.0038.000000T0000Z-210414T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 931 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 7 to 8 feet. * WHERE...Offshore Gulf of Mexico waters. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
578 WHUS74 KHGX 141741 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1241 PM CDT Wed Apr 14 2021 GMZ370-375-142100- /O.EXT.KHGX.SC.Y.0038.000000T0000Z-210414T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1241 PM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Seas 7 to 8 feet. * WHERE...Offshore Gulf of Mexico waters. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 12:05 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 14, 12:05 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1205 AM CDT Wed Apr 14 2021
.SHORT TERM [Tonight Through Wednesday]...
Another quick update for the mesoscale ruling the night...sigh.
Outflow has pushed further west and will be expanding and
extending the SCA and Wind Advisories into the western waters and
western coastal sections.
Storms have shifted west as expected...and should begin the
eastward march back across the area with the s/w moving through.
Rain chances should peak between 3 and 7 am for the Metro with the
frontal boundary sagging south undercutting the outflow.
45
&&
.AVIATION [06Z TAF Issuance]...
See discussion above. CIGS a mix of IFR and MVFR tonight with
storms moving back into the IAH/HOU terminals 10-14z then may get
a break before peak heating and frontal boundary stalled through
the area VFR with more storms developing in the afternoon.
45
&&
.PREV DISCUSSION /Issued 723 PM CDT Tue Apr 13 2021/...
.LONG TERM [Thursday through Tuesday]...
On Thursday, Southeast Texas will be in predominantly zonal flow
aloft as it is sandwiched between two upper-level lows, with one UL
low located over The Great Lakes and the other located near Utah. A
weak frontal boundary will be positioned just offshore of our coast
as well. Small and embedded shortwaves will push through this zonal
flow which will be just enough upper-level support to invigorate
showers and isolated thunderstorms on Thursday around the frontal
boundary. Forecast soundings show significant dry air aloft during
this time frame, so convection should be relatively shallow.
By Friday, the upper-level trough over Utah will begin to push
southeast. Leeside cyclogenesis will help strengthen a surface low
and its associated cold front as this front approaches SE Texas.
Moistening mid-levels from WAA and Gulf moisture will help saturate
forecast soundings and increase PWATs to around 1.9" across our
region. This combined with some instability and a frontal lifting
mechanism will increase our chances for showers and thunderstorms on
Friday. This front is expected to stall near the coast again with
the GFS showing it stalling offshore and the ECMWF showing it
stalling in our southern CWA. Therefore, rain chances Friday and
onwards depends on where this front stalls. However, in the wake of
Friday's front, NE flow resumes along with CAA and slightly cooler
and drier conditions. This intruding dry air will help limit the
coverage of these showers as well.
From Friday night onwards, surface winds will remain N-NE and skies
will be partly cloudy. Daytime highs will struggle to reach the 70s
this weekend. Partly cloudy skies will slightly enhance radiational
cooling, so overnight lows this weekend will struggle to reach 50
north of I-10 whereas areas south will hover in the low 50s. As a
high pressure builds in further south on Monday and washes out most
rain chances, winds become light and variable, slowing down that CAA
and allowing temps to climb back up to the mid-70s on Tuesday. KBL
.MARINE...
A couple of issues will affect mariners tonight. The first, is
dense sea fog affecting the southern Gulf waters adjacent to
Matagorda Bay. Visibility at platforms over the Gulf have wavered
between 1/4 and 1/2 NM. Will extend the Marine Dense Fog Advisory
for the 0-20 NM waters from Freeport to Port O Conner through 06z.
It may need to be extended and expanded to include the bay. Over
the eastern Gulf waters, the pressure gradient is expected to
tighten significantly this evening as the gradient tightens in
response to a developing coastal trough and as the inflow into a
developing convective complex over NE TX increases. A SCEC has
been issued for the eastern waters for tonight. Winds will become
east on Wednesday as low pressure develops over South Texas. The
low will meander over South Texas and surface winds will be SE
ahead of the next cold front that will move into the coastal
waters on Friday night. A strong N-NE flow will develop Saturday
and Sunday and a SCA will likely be required over parts of the
coastal waters. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 69 77 58 71 59 / 60 20 50 30 40
Houston (IAH) 69 82 62 74 62 / 60 60 60 30 30
Galveston (GLS) 71 80 67 75 68 / 60 50 60 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 3 AM CDT Wednesday for the following zones:
Bolivar Peninsula...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Galveston Island...Matagorda
Islands.
GM...Small Craft Advisory until 3 AM CDT Wednesday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
Dense Fog Advisory until 5 AM CDT Wednesday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM.
&&
SHORT TERM...45
MARINE...11The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:17 PM CDT | Small Craft Advisory | HGX | 7 hr | |
| Apr 13, 10:20 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 5 hr |
| Apr 14, 7:58 AM CDT | Coastal Flood Advisory | HGX | Chambers, Galveston, Harris | 11 hr |
| Apr 14, 9:36 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 10 hr |
| Apr 14, 4:20 PM CDT | Special Weather Statement | HGX | Fort Bend | 25 min |
| Apr 14, 6:34 PM CDT | Special Weather Statement | HGX | Fort Bend | 26 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.